This popular sauce has been recalled in 23 states, so throw it away if you have it

0
23

The FDA this week announced a hommus recall involving a popular hommus dip from Cedar Mediterranean Foods. The reason for the recall is that the product contains pine nuts, but does not list them as an ingredient on the container. In severe cases, people with nut allergies, or even people who are incredibly sensitive to nuts, can experience severe side effects. In some rare cases, this type of allergy can even be life-threatening. To date, there have been no reports of adverse reactions resulting from hommus.

In the meantime, it’s worth noting that this recall isn’t as jarring as a recent nut recall we’ve seen. A few weeks ago, you might recall a cashew recall resulting from the fact that some packages may contain shards of glass.

How to identify the recalled hommus?

The hommus product in question is sold in 10-ounce plastic containers and has Organic Mediterranean cedar hommus on the front. It is also worth noting that the product has a UPC code of 044115403028 and an expiration date of December 12, 2021. This information should be visible on the lid of the container.

Cedar Mediterranean Foods is located in Ward Hill, Massachusetts. Many of their products are available for purchase in all corners of the country. In this particular case, the homus product was available in the following states. The list of states includes Massachusetts, Florida, Georgia, North Carolina, Oregon and Oklahoma, Louisiana, Arizona, Colorado, Wisconsin, Maryland, Ohio, California, Nevada, New Mexico, Utah, Missouri, Maine, New York, Kansas, Alabama, Tennesee and Minnesota.

Notably, no other Cedar Mediterranean Foods product has a similar problem with hommus recall.

Below is a photo of the product:

Symptoms associated with nut allergies

Of all food allergies, nut allergy is by far the most common. Symptoms associated with a nut allergy include stomach pain, nausea, vomiting, diarrhea, itching, difficulty swallowing, and shortness of breath. In rare cases, a life-threatening reaction known as anaphylaxis can occur. This is when an allergic reaction causes shock. As a result, when this happens, an individual can experience cardiac arrest, rapid heart rate, dizziness, thread tension, fainting, hives, and trouble breathing. Of course, it goes without saying that anyone with even a potential symptom of anaphylactic shock should call 911 immediately.

LEAVE A REPLY

Please enter your comment!
Please enter your name here